Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 10, 2014, 3:36 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2014, 3:36 PM EDT (19:36 UTC)
- Expired
- May 10, 2014, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466 WUUS51 KOKX 101936 SVROKX CTC001-009-102015- /O.NEW.KOKX.SV.W.0001.140510T1936Z-140510T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT... WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 415 PM EDT... * AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONROE...OR NEAR NEWTOWN... AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELTON...DERBY...SEYMOUR...WATERBURY...NORTH HAVEN...NAUGATUCK... HAMDEN AND BEACON FALLS IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4159 7302 4137 7282 4125 7334 4135 7343 TIME...MOT...LOC 1936Z 242DEG 19KT 4134 7329 $$ MPS
2 follow-up statements
071 WWUS51 KOKX 101958 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 358 PM EDT SAT MAY 10 2014 CTC001-009-102015- /O.CON.KOKX.SV.W.0001.000000T0000Z-140510T2015Z/ NEW HAVEN CT-FAIRFIELD CT- 358 PM EDT SAT MAY 10 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR FAIRFIELD AND NORTHWESTERN NEW HAVEN COUNTIES... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OXFORD...OR 6 MILES SOUTHEAST OF SOUTHBURY...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEYMOUR...BEACON FALLS...NAUGATUCK...WATERBURY...NORTH HAVEN AND HAMDEN LAT...LON 4131 7323 4142 7330 4159 7302 4137 7282 TIME...MOT...LOC 1958Z 246DEG 24KT 4143 7312 $$ MPS
498 WWUS51 KOKX 102009 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 409 PM EDT SAT MAY 10 2014 CTC001-009-102019- /O.EXP.KOKX.SV.W.0001.000000T0000Z-140510T2015Z/ NEW HAVEN CT-FAIRFIELD CT- 409 PM EDT SAT MAY 10 2014 ...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD AND NORTHWESTERN NEW HAVEN COUNTIES WILL EXPIRE AT 415 PM EDT... LAT...LON 4131 7323 4142 7330 4159 7302 4137 7282 TIME...MOT...LOC 2009Z 246DEG 24KT 4146 7303 $$ MPS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:52 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 10, 1:52 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
152 PM EDT SAT MAY 10 2014
.SYNOPSIS...
FOLLOWING THE WARM FRONT THAT MOVED ACROSS THE AREA...THE COLD
FRONT WILL MOVE ACROSS TONIGHT. HIGH PRESSURE THEN BUILDS OVER THE
AREA ON SUNDAY AND DEPARTS ON MONDAY. A WARM FRONT LIFTS NORTH OF
THE REGION LATE MONDAY...AND THEN WEAK LOW PRESSURE MOVES ACROSS
ON TUESDAY. A BACK DOOR COLD FRONT DROPS INTO THE REGION ON
WEDNESDAY. A COLD FRONT IMPACTS THE AREA LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANALYZING OBSERVATIONS THROUGH THE REGION...WARM SECTOR
DESTABILIZATION CONTINUES. FROM DOPPLER RADAR REFLECTIVITY
IMAGERY...CONVECTION HAS DEVELOPED ACROSS PORTIONS OF THE ALLEGHENY
PLATEAU WITHIN WEST TO CENTRAL PA. IN ADDITION...MORE DEVELOPMENT OF
CONVECTION OCCURRING WITHIN THE EASTERN APPALACHIANS IN EASTERN PA
INTO INTERIOR NORTHERN NJ. THIS DEVELOPMENT IS ALONG THE PRE-FRONTAL
TROUGH THAT IS DEVELOPING IN THIS REGION. THE WINDS ARE WESTERLY IN
EASTERN PA AND FURTHER EAST...INTO THE LOWER HUDSON VALLEY AND
INTERIOR NORTHERN NEW JERSEY...THERE ARE MORE SOUTHERLY. IN BETWEEN
IS A REGION THAT WILL HAVE ENHANCED SURFACE CONVERGENCE AND THE AIR
IS BECOMING INCREASINGLY BUOYANT DUE TO THE WARM AND MOIST AIR
ADVECTION OCCURRING DUE TO THE GREATER ATMOSPHERIC SOUTHWEST FLOW.
THE INSTABILITY ACROSS THE REGION CONTINUES TO BUILD WITH THE SURGE
OF WARMTH...WITH CAPE VALUES INCREASING TO 700 TO 1500 J/KG ACROSS
WESTERN PORTIONS OF THE REGION. FARTHER EAST...CAPE IS MORE LIMITED
DUE TO COOLER MARITIME INFLUENCE. MODELS ARE NOT REALLY CAPTURING
THIS POTENTIAL AND WOULD NOT BE SURPRISED IF CAPE VALUES MAX OUT
NEAR AROUND 2000 J/KG. WOULD EXPECT CAPE TO BE AROUND 500 J/KG LESS
FARTHER EAST ACROSS THE COASTAL AREAS BUT ELEVATED INSTABILITY WILL
STILL BE PRESENT.
GOOD VEERING PROFILES PRESENT WITHIN PROFILES OF BUFKIT SHOW MIXING
LENGTHS THAT COULD TRANSPORT GUSTY WINDS TO THE SURFACE WITH ANY
HEAVIER SHOWERS OR THUNDERSTORMS THAT DEVELOP. LOCALLY HEAVY RAIN
WILL BE POSSIBLE AS PRECIPITABLE WATERS OF AROUND 1.5 INCH WILL
PROVIDE A MOIST AIRMASS.
MODELS SHOWING BETTER CORRELATION TO CURRENT CONVECTION UPSTREAM
INCLUDE THE CMC REGIONAL...WITH OTHER MESOSCALE MODELS STRUGGLING TO
CAPTURE ALL THE CONVECTION CURRENTLY TAKING PLACE. THIS IS
PARTICULAR TO THE NORTHERN EXTENT OF THIS CONVECTION. MODELS HAVE
PRETTY GOOD AGREEMENT SHOWING CONVECTION ACROSS PA INTO WESTERN HALF
OF THE LOCAL FORECAST REGION FROM LATE AFTERNOON INTO EARLY EVENING.
THE POPS FOR SHOWERS AND THUNDERSTORMS WERE TAILORED TO MATCH MORE
THE OUTPUT FROM THE CMC REGIONAL. THE RAIN AMOUNTS IN THIS MODEL TOO
ARE HIGHER THAN ALL THE OTHER MODELS...MATCHING OR EVEN EXCEEDING
SOME OF THE LATEST SREF MEMBERS. SREF ACTUALLY TRENDED DOWNWARD
QUITE A BIT FROM LATE AFTERNOON RUNS YESTERDAY. THIS SOLUTION THOUGH
DOES SEEM SUSPICIOUS.
CONCERNING TEMPS...THEY WERE INCREASED WITH THE QUICK RISE OF
TEMPERATURES AS SOON AS CLOUDS DECREASE. EXPECTING HIGHS UPPER 70S
FOR MUCH OF THE REGION WITH SOME LOCALLY HIGHER VALUES IN NORTHEAST
NJ AND INTERIOR IN THE LOW 80S WITH SOME COOLER VALUES...MORE IN
LOW TO MID 70S ALONG THE IMMEDIATE SHORELINES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SHOWERS AND TSTMS CONTINUE WITH THE COLD FROPA TONIGHT...BUT
SHOULD DECREASE SOMEWHAT IN COVERAGE WITH THE LOSS OF HEATING.
FRONT EXPECTED TO BE S OF LONG ISLAND BY SUN MORNING. STRATUS AND
FOG MAY RETURN DURING THE EVENING AND EARLY MORNING ACROSS EASTERN
ZONES UNTIL THE FRONT MOVES THROUGH. LOWS WILL BE 5 TO 10 DEGREES
ABOVE NORMAL TONIGHT...IN THE 50S...AROUND 60 IN NYC.
SUNNY AND WARM FOR MOTHERS DAY. ALTHOUGH H85 TEMPS DROP TO BETWEEN
8C AND 10C...THE ABUNDANT SUNSHINE WILL RESULT IN TEMPS ONCE AGAIN
IN THE MID TO UPPER 70S. WINDS ALOFT LOOK TOO STRONG FOR SEABREEZE
DEVELOPMENT AND IF WE CAN HOLD ON TO A WLY FLOW...TEMPS ON LONG
ISLAND COULD END UP BEING AS WARM AS NYC.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DRY CONDITIONS CONTINUE SUNDAY NIGHT AND INTO MONDAY MORNING AS THE
HIGH OVER THE REGION DEPARTS. A WARM FRONT WILL LIFT INTO THE REGION
MONDAY AFTERNOON...BRINGING THE CHANCE OF SOME AFTERNOON
SHOWERS/TSTMS. BEST FOCUS WILL BE NORTH AND WEST OF NYC AND WILL
CARRY LOW CHANCE POPS THERE. WEAK LOW PRES PASSES NORTH OF THE AREA
MONDAY NIGHT.
THEREAFTER...DEEP UPPER TROUGH DIGS INTO THE CENTRAL PORTION OF THE
NATION...STRETCHING FROM CANADA INTO THE GULF OF MEXICO. SEVERAL
WEAK WAVES OF LOW PRES WILL DEVELOP AT THE BASE OF THE TROUGH AND
WILL APPROACH MAINLY WESTERN ZONES FOR MUCH OF THE UPCOMING WEEK.
MEANWHILE...A BACK DOOR COLD FRONT APPROACHES FROM THE NORTH...AND
THEN HIGH PRES ANCHORS ITSELF OVER THE GULF OF MAINE. THIS WILL
SERVE AS A BLOCKING MECHANISM...KEEPING THE TROUGH/SFC LOW COMBO
FROM MAKING TOO MUCH HEADWAY UNTIL LATE IN THE WEEK. BEST CHANCES
FOR SHOWERS/TSTMS WILL COME ON THURSDAY/FRIDAY...WHEN THE TROUGH
SWINGS THROUGH THE REGION.
HIGHS ON MONDAY/TUESDAY WILL REMAIN QUITE WARM...TOPPING OFF IN THE
70S...AND AROUND 80 IN SOME AREAS WEST OF THE HUDSON RIVER. BY
WEDNESDAY...SE FLOW WITH HIGH PRES OVER THE GULF OF MAINE WILL KEEP
TEMPS IN THE 60S. TEMPS REBOUND A BIT LATE INT HE WEEK WITH THE
APPROACH OF THE TROUGH/LOW PRES COMBO.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS THIS AFTN INTO THE EVENING. A COLD FRONT APPROACHES
AND PASSES TONIGHT...BRINGING PERIODS OF SUB-VFR CONDITIONS.
SW FLOW THIS AFTN/EVENING...GENERALLY 8-13 KTS. OCNL GUSTS PSBL
18-25 KTS. GUSTS WILL SUBSIDE AFTR 00Z.
VIS MAINLY P6SM...THOUGH ANY PCPN COULD DROP VIS TO 3-5SM FOR A PERIOD.
CIGS MAINLY VFR...WITH INCREASING MID AND HIGH LEVEL CLOUDS. CIGS
COULD DROP TO 1500-2500 FT WITH ANY PCPN. PSBL STRATUS OVER
EASTERN AREAS AS WELL THIS EVENING AHEAD OF FRONTAL PASSAGE.
FIRST ROUND OF PCPN PSBL AFTR 19Z...WITH HIGHER CONFIDENCE OF THE
21-01Z TIME FRAME. MAINLY SHRA BUT COULD SEE ISO TSTM...LOW
CONFIDENCE OF COVERAGE/TIMING AT THIS TIME AND WILL NOT INCLUDE.
ANOTHER ROUND OF PCPN THIS EVENING/EARLY OVERNIGHT RIGHT AHEAD OF
FRONT...MAINLY SHRA. WILL BRING SUB-VFR CONDITIONS FOR BOTH
VIS/CIGS. WINDS SHIFT BEHIND FRONT AFTR 06Z TO WNW FLOW.
.OUTLOOK FOR 18Z SUN THROUGH THURSDAY...
.SUN-MON...VFR WITH W/NW FLOW.
.MON NIGHT-THURS...PERIODS OF MVFR OR LOWER WITH PCPN.
&&
.MARINE...
PATCHY FOG WILL LINGER ON THE WATERS THIS AFTERNOON BUT NOT
EXPECTED TO BE DENSE. ANY FOG WILL BECOME SMALLER AND SMALLER IN
AREA GOING THROUGH THE DAY WITH THE CONTINUED WARMING.
SCA CONDITIONS STILL EXPECTED FOR MOST WATERS EXCEPT LONG ISLAND
SOUND AND EASTERN BAYS WITH WINDS INCREASING WITH INCREASED MIXING
LAYER THIS AFTERNOON INTO EARLY EVE. THE INCREASING SW FETCH WILL
HELP BUILD SEAS AS WELL TO 5 FT ACROSS THE OCEAN ZONES. JUST
EASTERN OCEAN ZONES HAVE SCA CONDITIONS THROUGH TONIGHT BUT IT IS
POSSIBLE THE SCA COULD BE EXPANDED INTO OTHER MARINE ZONES AS
WELL. SUB SCA EXPECTED THEREAFTER FOR SUN-SUN NIGHT.
SUB-SCA CONDITIONS ARE EXPECTED TO START THE NEW WEEK. BY THE MIDDLE
OF NEXT WEEK...SMALL CRAFT CONDITIONS RETURN AS A PERSISTENT ONSHORE
FLOW WILL HELP PUSH OCEAN SEAS UP AROUND 4-6 FT.
&&
.HYDROLOGY...
BETWEEN A QUARTER TO A HALF INCH OF BASIN AVERAGE QPF IS EXPECTED
THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS FROM CONVECTION. ANY
FLOODING POTENTIAL IS EXPECTED TO BE GENERALLY MINOR...PARTICULARLY
FOR THOSE LOCATIONS GETTING MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS.
THEREAFTER...NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH EARLY
NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ338-
345-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350.
&&
SYNOPSIS...BC/24
NEAR TERM...24/JM
SHORT TERM...24
LONG TERM...24/MPS
AVIATION...SEARS
MARINE...24/JM
HYDROLOGY...24Hazardous weather outlook, May 10, 12:41 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1241 PM EDT SAT MAY 10 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-111645- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1241 PM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-111645- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1241 PM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 10, 2:08 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EDT SAT MAY 10 2014
NJZ006-104>108-NYZ072-074-075-176-178-101900-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-WESTERN ESSEX-WESTERN UNION-
208 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORM WILL IMPACT ESSEX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN
ISLAND)...SOUTHERN BERGEN AND UNION COUNTIES...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATCHUNG...OR NEAR PLAINFIELD...AND MOVING
EAST AT 40 MPH.
IN ADDITION...MORE THUNDERSTORMS COULD VERY WELL DEVELOP WITHIN THE
AREA BEFORE 300 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AND
OTHER STORMS THAT FORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...WILL BE OCCURRING WITH
THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4054 7426 4059 7421 4059 7446 4066 7441
4067 7447 4074 7438 4080 7437 4087 7431
4085 7418 4082 7413 4085 7412 4082 7393
4078 7387 4058 7379 4054 7394 4057 7393
4057 7401 4061 7405 4052 7413 4049 7425
JMSpecial weather statement, May 10, 2:54 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT SAT MAY 10 2014
CTZ005-009-NJZ104-NYZ069>071-102000-
EASTERN BERGEN-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
254 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORM WILL IMPACT EASTERN BERGEN...FAIRFIELD...
ROCKLAND AND WESTCHESTER COUNTIES...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORWOOD...OR NEAR TAPPAN...AND MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4114 7400 4122 7323 4113 7323 4110 7334
4106 7338 4104 7342 4105 7344 4099 7358
4101 7359 4099 7363 4099 7361 4097 7362
4099 7365 4093 7370 4090 7401
SEARSSpecial weather statement, May 10, 2:58 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
258 PM EDT SAT MAY 10 2014
CTZ006-102000-
NORTHERN NEW HAVEN-
258 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WOODBURY CENTER...OR 6 MILES
EAST OF NEW MILFORD...AND MOVING EAST AT 20 MPH.
THIS STORM WILL BE...
6 MILES NORTH OF NAUGATUCK BY 335 PM.
NEAR WATERBURY BY 340 PM.
NEAR WOLCOTT BY 345 PM.
NEAR CHESHIRE BY 400 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH RAINFALL
RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS
COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4163 7293 4156 7294 4157 7288 4155 7286
4158 7283 4156 7282 4158 7280 4158 7276
4142 7276 4149 7333 4150 7333 4151 7331
4152 7317 4156 7316 4157 7310 4163 7302
4165 7294
MPSSpecial weather statement, May 10, 3:01 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT SAT MAY 10 2014
NYZ072-075-081-176-178-179-101945-
KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHERN QUEENS-
301 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...QUEENS...SOUTHERN NASSAU AND SUFFOLK COUNTIES...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARK SLOPE...OR NEAR FLATBUSH...AND MOVING
EAST AT 50 MPH.
THIS STORM WILL BE...
NEAR KENNEDY AIRPORT BY 310 PM.
NEAR VALLEY STREAM BY 315 PM.
NEAR BALDWIN BY 320 PM.
NEAR WANTAGH BY 325 PM.
NEAR MASSAPEQUA BY 330 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4059 7349 4061 7342 4072 7343 4075 7290
4073 7286 4073 7284 4083 7284 4083 7288
4076 7287 4075 7291 4072 7343 4079 7346
4076 7371 4077 7373 4075 7402 4070 7404
4069 7401 4060 7403 4059 7401 4057 7402
MPSSpecial weather statement, May 10, 3:15 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT SAT MAY 10 2014
NYZ078-080-177-179-102000-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
315 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORM WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW ROCHELLE...AND MOVING SOUTHEAST AT 30
MPH.
THIS STORM WILL BE...
NEAR SANDS POINT BY 320 PM.
NEAR GLEN COVE BY 325 PM.
NEAR BAYVILLE BY 330 PM.
NEAR OYSTER BAY BY 335 PM.
NEAR SYOSSET BY 340 PM.
NEAR WOODBURY BY 345 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4083 7376 4087 7373 4085 7366 4091 7364
4093 7353 4090 7349 4093 7351 4095 7349
4093 7343 4091 7342 4094 7341 4085 7312
4069 7325 4065 7338 4066 7329 4062 7331
4063 7335 4061 7338
MPSSpecial weather statement, May 10, 3:24 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SAT MAY 10 2014
CTZ005-006-010-NYZ068-102030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-SOUTHERN NEW HAVEN-
324 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORM WILL IMPACT EASTERN PUTNAM...FAIRFIELD AND
NORTHERN NEW HAVEN COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANBURY...AND MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4156 7294 4157 7288 4155 7286 4158 7283
4156 7281 4133 7277 4130 7355 4137 7354
4137 7357 4148 7359 4151 7338 4148 7333
4151 7331 4152 7317 4155 7316 4158 7293
MPSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:16 AM EDT | Dense Fog Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 5 hr |
| May 10, 2:58 PM EDT | Special Weather Statement | OKX | 62 min | |
| May 10, 3:24 PM EDT | Special Weather Statement | OKX | 66 min | |
| May 10, 4:01 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 119 min |
| May 10, 4:08 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 37 min |
| May 10, 4:36 PM EDT | Special Weather Statement | OKX | 54 min | |
| May 10, 4:39 PM EDT | Special Weather Statement | OKX | 66 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.